MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-36-209-W
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: during deployment, there was a lot of difficulty retracting the sheath.Once the sheath got to the first part of the bare stent, there was extreme difficulty retracting the sheath any more.They heard a snap.They believe that the sheath's nitinol core broke.Because the sheath would not retract from that point on, there was fear to try to complete deployment any further.It was decided to remove the delivery system and replace with a new graft.They completed the procedure successfully with a shorter graft (36 x 161).The physician and rep suspect that the tight aortic arch made deployment difficult.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: this investigation was based on investigation of the returned product, and information provided.Investigation of the product showed elongation of the flexor sheath at the captor hemostatic valve, probably due to the attempt to withdraw the sheath.It was not possible to withdraw the sheath.The system was flushed and the elongated part of the sheath was cut off by transverse cuts, after which withdrawal and complete deployment was possible.No other irregularities were seen on the product.As per ifu certain anatomic elements may result in difficulty when attempting to withdraw the sheath, including severe angulation and tortuosity.As described in the event description, the patient had a tight aortic arch, possibly making the deployment difficult.Imaging of patient anatomy were requested but not provided.Imaging would be helpful in determine whether patient anatomy affected deployment in this case.Without imaging it is not possible to determine the exact root cause of this event.The work order for the complaint device appears to be complete and correct, with no evidence to suggest that the device was not manufactured according to specification.The complaint file can be reopened if further information is provided.Cook medical will continue to monitor for similar events.
 
Event or Problem Description

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5938700
Report Number3002808486-2016-01041
Device Sequence Number1604022
Product Code MIH
UDI-Device Identifier10827002353562
UDI-Public(01)10827002353562(17)190425(10)E3441615
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZTA-P-36-209-W
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR